Alert archive / Mississippi / Flash Flood Warnings in 2009

Flash Flood Warning 55, NWS Jackson, MS

May 16, 2009Forrest County, Mississippi

NWS Jackson, MS issued this flash flood warning at May 16, 2009, 5:06 PM CDT for Forrest County, Mississippi. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 16, 2009, 5:06 PM CDT (22:06 UTC)
Expired
May 16, 2009, 6:10 PM CDT
In force
64 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

County Forrest County, MS

The radar

The Mobile radar (KMOB), 120 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.1 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2009-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2345 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2009-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2345 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
511 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
-38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 162206
FFWJAN
MSC035-170000-
/O.NEW.KJAN.FF.W.0055.090516T2206Z-090517T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
506 PM CDT SAT MAY 16 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FORREST COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...PETAL...HATTIESBURG...

* UNTIL 700 PM CDT

* AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN FROM A THUNDERSTORM OVER
  THE WARNED AREA. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF
  TWO TO FOUR INCHES...HAVE OCCURRED IN THE PAST HOUR.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MACEDONIA
  AND RAWLS SPRINGS

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT 
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

IN ADDITION A CLUSTER OF THUNDERSTORMS WERE MOVING INTO SOUTHERN 
FORREST COUNTY WHERE ONE TO TWO INCHES OF RAIN HAS FALLEN IN THE 
PAST HOUR. AN ADDITIONAL ONE TO THREE INCHES OF RAIN IS POSSIBLE 
OVER THE NEXT 2 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF HIGHWAYS
AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO
FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3135 8933 3137 8943 3143 8943 3143 8916
      3093 8914 3093 8932

$$


7
1 follow-up statement
000 
WGUS74 KJAN 162310
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
610 PM CDT SAT MAY 16 2009

MSC035-162320-
/O.CAN.KJAN.FF.W.0055.000000T0000Z-090517T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORREST MS-
610 PM CDT SAT MAY 16 2009

...FLASH FLOOD WARNING CANCELLED FOR FORREST COUNTY...

THE HEAVY RAIN HAS MOVED OUT OF THE COUNTY AND THE WATER WILL 
CONTINUE TO RECEDE.

LAT...LON 3135 8933 3137 8943 3143 8943 3143 8916
      3093 8914 3093 8932

$$



7

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 16, 3:28 PM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, May 16, 3:28 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
328 PM CDT SAT MAY 16 2009

.DISCUSSION...TONIGHT THROUGH SUNDAY NIGHT...WITH AN ALREADY
WARM...VERY MOIST...AND UNSTABLE AIRMASS IN PLACE ACROSS THE REGION
THIS AFTERNOON...COUPLED WITH AN OUTFLOW BOUNDARY DROPPING SOUTHEAST
THROUGH THE AREA AND A COLD FRONT TRAILING IN ITS WAKE...CONVECTION
IS ONGOING ACROSS THE FORECAST AREA AND WILL CONTINUE INTO THE
EVENING HOURS.  SOME OF THESE STORMS HAVE BEEN ON THE STRONG TO
SEVERE SIDE THIS AFTERNOON...AND AGAIN THIS WILL CONTINUE TO BE THE
CASE DURING THE EVENING WITH HAIL AND GUSTY WINDS BEING THE MAIN
CONCERNS WITH THESE STORMS. ALSO...WITH SUCH A SOUPY AIRMASS IN
PLACE...HEAVY RAIN WILL BE POSSIBLE WITH THIS ACTIVITY AND COULD
RESULT IN SOME LOCALIZED FLASH FLOODING.

THE BETTER RAIN CHANCES WILL REMAIN ACROSS CENTRAL AND SOUTHERN
PORTIONS OF THE FORECAST AREA THROUGH THE OVERNIGHT HOURS TONIGHT AS
THE FRONT CONTINUES ITS SOUTHEASTWARD TREK.  BEHIND THE
FRONT...HIGH PRESSURE WILL BEGIN TO BUILD INTO THE AREA WITH SOME
SLIGHTLY DRIER AIR FILTERING SOUTHWARD INTO THE AREA.

SOME SMALL RAIN CHANCES WILL LINGER ACROSS THE AREA THROUGH THE DAY
SUNDAY AS THE UPPER TROUGH CONTINUES TO SWING EAST ACROSS THE
REGION.  BY SUNDAY NIGHT THOUGH...RAIN SHOULD COME TO AN END ACROSS
THE ENTIRE FORECAST AREA AND SKIES WILL BEGIN TO CLEAR.  HIGH
PRESSURE DURING THIS TIME WILL CONTINUE TO BUILD DEEPER INTO THE
REGION WHILE FILTERING IN A COOLER DRIER AIRMASS.  AS A
RESULT...LOOK FOR THERE TO BE AN ALMOST FALL-LIKE FEEL TO THE AIR
SUNDAY NIGHT INTO EARLY MONDAY MORNING AS TEMPERATURES COOL INTO THE
MID 40S AND LOWER 50S.

THE PREVIOUS LONG TERM DISCUSSION FOLLOWS FOR THE REMAINDER OF THE
FORECAST PERIOD. /19/

MONDAY THROUGH FRIDAY...SURFACE HIGH WILL SLIDE INTO THE OHIO VALLEY
MONDAY. THIS SYSTEM WILL GIVE US SOME DRIER/MUCH COOLER AIR FOR THE
FIRST FEW DAYS OF NEXT WEEK AS IT MOVES EAST. 850MB TEMPS WILL BE
DOWN TO AT LEAST 10C OR SLIGHTLY COOLER. THESE VALUES WOULD TRANSLATE
TO LOWS 48-55F AND HIGHS 71-78F FOR MONDAY. TEMPS WILL SPILL INTO THE
LOWER 80S AS WE GET INTO TUESDAY WITH LOWS IN THE 50S. THIS WILL
OCCUR AS AN UPPER RIDGE BUILDS TOWARD THE REGION FROM THE SOUTHERN
PLAINS. THEN TEMPS WILL PUSH TOWARD THE MIDDLE 80S BY WEDNESDAY WITH
LOWS IN THE UPPER 50S TO LOWER 60S BY THURSDAY MORNING.

GFS CONTINUES TO DEVELOP A NEARLY VERTICALLY STACKED CIRCULATION IN
THE EASTERN GULF ON WEDNESDAY. THIS FEATURE WILL PUSH WESTWARD
TO THE LOUISIANA AND MISSISSIPPI COASTAL REGION ON THURSDAY...WHILE
THIS FEATURE PUSHES WERE IN THE CENTRAL GULF AT THIS TIME ON THE
EUROPEAN. THE EUROPEAN MODEL THEN PUSHES IT TOWARD THE NORTHEAST
GULF COAST ON FRIDAY. THE GFS KEEPS THE UPPER LOW AROUND THE COASTAL
REGION THROUGH FRIDAY. THE GFS KEEPS THE INFLUENCE OF THE UPPER LOW
AROUND THE ARKLAMISS REGION THROUGH MEMORIAL DAY WEEKEND. THE
EUROPEAN MODEL FINALLY BRINGS THIS FEATURE INTO THE REGION AFTER
MEMORIAL DAY WEEKEND.

THE NET RESULT WILL BE SEVERAL DAYS OF NELY FLOW IN THE LOW LEVELS
FOR OUR REGION WITH OVERNIGHT LOWS IN THE 50S THROUGH THE MIDDLE OF
THE WEEK. WE WILL START TO GET SOME CHANCES OF CONVECTION FOR
THURSDAY THROUGH FRIDAY AS WE START TO FEEL THE INFLUENCE OF THE
UPPER LOW COMING FROM THE EAST.

AS FAR AS TEMPS ARE CONCERN WENT CLOSE TO MOS AND HPC GUIDANCE.
THE COOLEST DAYTIME HIGHS WILL BE ON MONDAY WITH HIGHS IN THE 70S.
THE COOLEST NIGHT WILL BE MONDAY NIGHT WITH LOWS IN THE UPPER 40S TO
MIDDLE 50S.  RECORD LOWS FOR EARLY NEXT WEEK ARE GENERALLY IN THE
MIDDLE 40S. THE COOL AIR WILL NOT LAST TOO LONG. PLENTY OF DAILY SUN
WILL HELP MODIFY THE AIR MASS TO BRING BACK NEAR NORMAL HIGH
TEMPERATURES TO THE ARKLAMISS REGION FOR WEDNESDAY THROUGH
FRIDAY. /17/

&&

.AVIATION...WIDESPREAD MVFR CIGS BKN-OVC FROM 2-4K FEET CAN BE
EXPECTED THIS EVENING WITH NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS
THE FORECAST AREA. WILL BRIEFLY SEE LOWER CIGS/VSBY FLIGHT
CATEGORIES IN PERIODS OF HEAVIER RAINFALL. THUNDERSTORMS WILL END IN
THE WAKE OF THE COLD FRONT AS IT TRACKS SLOWLY SWD ACROSS THE REGION
TONIGHT BUT MVFR CIGS AND OCCASIONAL SHOWERS WILL CONTINUE BEHIND
THE COLD FRONT TONIGHT. THE FRONT WILL MOVE NEAR THE I-20 CORRIDOR
AROUND 10 PM AND MAY STALL IN THE VICINITY OF HIGHWAY 84 AFTER
MIDNIGHT. DRIER AIR WILL PUSH INTO THE AREA SUNDAY FOR DRIER
CONDITIONS AND GUSTY NORTHWEST WIND. /03/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       63  69  50  76 /  82  54   9   0
MERIDIAN      64  69  47  77 /  79  64  11   0
VICKSBURG     62  70  51  77 /  79  49   8   0
HATTIESBURG   66  72  52  78 /  69  66  14   0
NATCHEZ       63  69  49  75 /  69  41   8   0
GREENVILLE    57  70  49  75 /  53  26   4   0
GREENWOOD     56  69  48  76 /  60  34   5   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

19/03
Hazardous weather outlook, May 16, 3:47 PM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
347 PM CDT SAT MAY 16 2009

LAZ007>009-015-016-023-MSZ026>030-032-035>037-040>042-047-172100-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-CHOCTAW-
HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-WARREN-
347 PM CDT SAT MAY 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND NORTH
AND WEST MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

ONE OR TWO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA
THIS AFTERNOON AHEAD OF A COLD FRONT THAT WILL TRACK SLOWLY TO THE
SOUTH ACROSS THE ARKLAMISS. SEVERE STORMS WILL PRODUCE NICKEL SIZE
HAIL AND WIND GUSTS AROUND 60 MPH. OTHERWISE...ISOLATED STRONG
STORMS CAN BE EXPECTED WITH SMALL HAIL AND GUSTY WINDS TO 40 MPH.
PERIODS OF HEAVY RAINFALL WILL OCCUR WITH STRONGER THUNDERSTORMS.
FLOODING OF ROADWAYS AND LOW LYING AREAS WILL BE POSSIBLE WITH THE
STRONGER STORMS. STORM CHANCES WILL END AS THE COLD FRONT PASSES
DURING THE LATE AFTERNOON AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

LAZ024>026-MSZ031-033-038-039-043>046-048>066-072>074-172100-
CATAHOULA-TENSAS-CONCORDIA-LOWNDES-OKTIBBEHA-WINSTON-NOXUBEE-
MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
347 PM CDT SAT MAY 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF MISSISSIPPI AND EAST
CENTRAL LOUISIANA.

.DAY ONE...TONIGHT AND SUNDAY

ONE OR TWO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA
THIS AFTERNOON AND EVENING...GENERALLY SOUTH OF A LINE FROM
ENTERPRISE LA TO JACKSON TO COLUMBUS...AHEAD OF A COLD FRONT THAT
WILL TRACK SLOWLY TO THE SOUTH ACROSS THE ARKLAMISS. SEVERE STORMS
WILL PRODUCE NICKEL SIZE HAIL AND WIND GUSTS AROUND 60 MPH.
OTHERWISE...ISOLATED STRONG STORMS CAN BE EXPECTED WITH SMALL HAIL
AND GUSTY WINDS TO 40 MPH. PERIODS OF HEAVY RAINFALL WILL OCCUR WITH
STRONGER THUNDERSTORMS THIS AFTERNOON AND EVENING. FLOODING OF
ROADWAYS AND LOW LYING AREAS WILL BE POSSIBLE WITH THE STRONGER
STORMS. STORM CHANCES WILL END AS THE COLD FRONT PASSES. THE COLD
FRONT MAY STALL OVER SOUTHERN AREAS OVERNIGHT...MAINTAINING THE
POSSIBILITY OF HEAVY RAIN AND STANDING WATER ALONG AND SOUTH OF A
LINE FROM NATCHEZ TO QUITMAN THROUGH EARLY SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

ARZ074-075-MSZ018-019-025-034-172100-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-
347 PM CDT SAT MAY 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST MISSISSIPPI AND
EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

03

In the hours before

Local storm report, May 16, 4:13 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
413 PM CDT SAT MAY 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     LIGHTNING        10 SW YAZOO CITY        32.76N 90.53W
05/16/2009                   YAZOO              MS   EMERGENCY MNGR

            *** 3 INJ *** THREE TEENAGERS WERE STRUCK BY LIGHTNING ON
            EAGLE BEND ROAD. ONE WAS AIR LIFTED TO THE UMC HOSPITAL
            IN JACKSON AFTER BEING REVIVED. THE OTHER TWO ARE KNOWN
            TO BE OK.

&&

JFAIRLY
Local storm report, May 16, 4:15 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
415 PM CDT SAT MAY 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             DALEVILLE               32.57N 88.68W
05/16/2009  E0.25 INCH       LAUDERDALE         MS   EMERGENCY MNGR

            PEA SIZE HAIL REPORTED IN DALEVILLE.

&&

MME
Special weather statement, May 16, 4:19 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
419 PM CDT SAT MAY 16 2009

MSZ073-074-162220-
FORREST MS-LAMAR MS-
419 PM CDT SAT MAY 16 2009

...STRONG THUNDERSTORMS OVER SOUTHERN LAMAR AND WEST FOREST
COUNTIES...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER BAXTERVILLE AT 418 PM
CDT...MOVING NORTH AT 10 MPH. AN ADDITIONAL STRONG THUNDERSTORM WAS
SOUTH OF WEST HATTIESBURG...MOVING NORTH AT 10 MPH.

PEOPLE IN LAMAR AND CENTRAL FORREST COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.

MME
Local storm report, May 16, 4:21 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
421 PM CDT SAT MAY 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             BAXTERVILLE             31.08N 89.59W
05/16/2009  E0.50 INCH       LAMAR              MS   LAW ENFORCEMENT

            DIME SIZE HAIL REPORTED IN BAXTERVILLE.

&&

MME
Special weather statement, May 16, 4:29 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
429 PM CDT SAT MAY 16 2009

MSZ027-162200-
CARROLL MS-
429 PM CDT SAT MAY 16 2009

...STRONG THUNDERSTORM OVER SOUTHWEST CARROLL COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHEAST OF SEVEN PINES AT
429 PM CDT...MOVING EAST AT 20 MPH.

PEOPLE IN SOUTHERN CARROLL COUNTY SHOULD MONITOR THIS STORM CLOSELY.

MME
Local storm report, May 16, 4:36 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
436 PM CDT SAT MAY 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     HAIL             HATTIESBURG             31.31N 89.31W
05/16/2009  E0.25 INCH       FORREST            MS   EMERGENCY MNGR

            PEA SIZE HAIL WAS REPORTED.

&&

JFAIRLY

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 7:28 PM CDTSevere Thunderstorm WarningJANYazoo20 min
May 16, 12:15 PM CDTSevere Thunderstorm WarningJANWebster17 min
May 16, 12:35 PM CDTSevere Thunderstorm WarningJANClarke, Lauderdale25 min
May 16, 12:41 PM CDTAreal Flood WarningJANHinds, Madison, Rankin12 hr
May 16, 1:21 PM CDTFlash Flood WarningJANLowndes, Oktibbeha3 hr
May 16, 1:46 PM CDTSevere Thunderstorm WarningJANNoxubee, Oktibbeha, Winston18 min
May 16, 2:01 PM CDTSevere Thunderstorm WarningJANLowndes, Noxubee29 min
May 16, 2:44 PM CDTFlash Flood WarningJANHolmes, Yazoo2 hr
May 16, 3:39 PM CDTFlash Flood WarningJANCarroll, Holmes, Humphreys, Montgomery2 hr
May 16, 3:50 PM CDTSevere Thunderstorm WarningJANCarroll, Montgomery37 min
May 16, 5:03 PM CDTSevere Thunderstorm WarningJANCopiah, Lawrence, Simpson42 min
May 16, 5:08 PM CDTFlash Flood WarningJANCarroll, Holmes, Humphreys, Leflore, Sunflower112 min
May 16, 5:46 PM CDTSevere Thunderstorm WarningJANScott25 min
May 16, 6:59 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Simpson, Smith61 min

Nearby

Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.